• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Possible Venlafaxine / Quetapine Side Effects?

ThatSinkingFeeling

ThatSinkingFeeling

Member
Joined
Nov 30, 2018
Messages
19
Past few weeks i changed from x3 Lofep 70mg, x3 propanalol 70mg, and x2 25mg Quetiapine per day, to x1 70mg Venlafaxine, x3 25mg Quetiapine, x3 propanalol per day.

It went fine at first but this past week I've been experiencing Hypertension, dreams that are even more distressing than usual (very lucid, often waking dreams where Im in a loop of getting out my bed yet not), and vivid hallucinations (visual and aural).

I've considered just taking only x2 Q pills before bed, cutting out my morning one, and/or breaking the Venlafaxine in half. These side effects seem to mainly stem from the latter especially since Im getting others listed online like 'difficulty to orgasm' (which is good in that its opposite to what Lofepramine was doing to me but can still be very frustrating). My appetite has also increased.

At the time of writing Im trying to recover from yet another upsetting dream and very clear hallucination upon waking. I need to speak with my psychiatrist, its just such a pain as he can jump to actions before I know whats happening. This is my 8th set of anti-depressants now, and I realise my brain chemistry may still be adjusting and recently there has been a life change causing personal stress that may have contributed to all this.

Any advice?
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
5,772
Location
hiding behind the sofa
I don’t know about venlafaxine but have been on the other two. I was on 650 mg of quetiapine and it did stabilise my moods but left me very flat and emotionless. But I also got very vivid distressing dreams on this. But these have calmed down since I stopped taking them. I also put on 3 stone in weight. The propranolol i take for high pulse rate and anxiety. I was on 3 pills a day but it lowered my blood pressure to the point of me collapsing so now I take one before I go out and a second one if I get palpitations. Someone else may be able to help with the venlafaxine

Al out of the meds is trial and error till you find one that works for you. Don’t keep on it if you don’t think it’s working or you don’t like he side effects. Ask to change.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,159
Location
NZ
It can take a little juggling to get the right balance.
I aren't a health professional but I would recommend don't play around with the venlafaxine, best to take the dose prescribed and at the right time.
It was a bit of self harm I used to take it one day, not take it next day, take half, I was constantly putting myself through withdrawals not good.
Venlafaxine can take up to 6 weeks to fully work.
If you decide that its not for you,please talk to your doctor before making any changes.
Take care, hope some of this helps
 
T

Tink22

Member
Joined
May 8, 2019
Messages
7
Location
Seattle
Hi Daffy,

I am 5 days off of 25mgs of Quetiapine and am feeling horrible. I am wondering if you perhaps know how long the withdrawals from it may last? Will it be a few weeks, or will it be longer?

Thank you.
 
Top